Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 104, NWS Boston/Norton, MA

June 29, 2008Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 29, 2008, 3:14 PM EDT for Capitol Planning Region, Connecticut. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2008, 3:14 PM EDT (19:14 UTC)
Expired
Jun 29, 2008, 3:45 PM EDT
In force
31 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 109 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-298 J/kg
Mixed-layer LCL
1853 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 291914
SVRBOX
CTC003-291945-
/O.NEW.KBOX.SV.W.0104.080629T1914Z-080629T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
314 PM EDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 345 PM EDT

* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CANTON...OR 8 MILES NORTH
  OF BRISTOL...AND MOVING NORTHEAST AT 29 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AVON BY 320 PM EDT...
  SIMSBURY BY 325 PM EDT...
  EAST GRANBY BY 340 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.

LAT...LON 4181 7297 4183 7296 4184 7297 4185 7297
      4197 7272 4187 7264 4176 7292
TIME...MOT...LOC 1914Z 237DEG 25KT 4182 7290

$$

EVT
1 follow-up statement
000 
WWUS51 KBOX 291936
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT SUN JUN 29 2008

CTC003-291946-
/O.EXP.KBOX.SV.W.0104.000000T0000Z-080629T1945Z/
HARTFORD CT-
336 PM EDT SUN JUN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARTFORD COUNTY WILL
EXPIRE AT 345 PM EDT...

LAT...LON 4181 7297 4183 7296 4184 7297 4185 7297
      4197 7272 4187 7264 4176 7292
TIME...MOT...LOC 1936Z 237DEG 25KT 4190 7273

$$

EVT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:51 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 29, 12:51 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1251 PM EDT SUN JUN 29 2008

.SYNOPSIS...
ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL CONTINUE TO AFFECT OUR REGION THROUGH MONDAY AND
PROBABLY INTO TUESDAY. DRY AND WARM WEATHER SHOULD FOLLOW FOR
WEDNESDAY AND CONTINUE FOR THE FIRST PART OF THURSDAY. A COLD FRONT
MAY BRING MORE SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY NIGHT
INTO SATURDAY...BUT CONFIDENCE REMAINS LOW THIS FAR OUT.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF EARLY AFTERNOON...MAIN COLD FRONT REMAINS BACK ACROSS THE
EASTERN GREAT LAKES STATES. MEANWHILE...A PREFRONTAL TROF HAS SET UP
IN A N-S FASHION OVER THE HUDSON VALLEY AND EXTENDS SOUTHWARD TO NEAR
PHL. NOONTIME SATELLITE IMAGERY SHOWS A RATHER EXPANSIVE AREA OF MID
AND HIGH LEVEL CLOUDINESS ACROSS EASTERN NEW YORK AND THIS AREA OF
CLOUDS HAS LIMITED DESTABILIZATION THERE.

ACROSS SOUTHERN NEW ENGLAND...STRONG HEATING HAS BEEN OCCURRING SINCE
EARLY THIS MORNING...EXCEPT ACROSS NORTHEAST MASS AND PORTIONS OF SRN
NH WHERE A BACKDOOR COLD FRONT HAS BEEN SLOW TO RETREAT. THE
ATMOSPHERE HAS BECOME MODERATELY UNSTABLE ACROSS WESTERN MASS/CT/RI
AND PORTIONS OF SE MASS. WITH LITTLE IN THE WAY OF CONVECTIVE
INHIBITION LEFT ACROSS MUCH OF THIS AREA...THE THINKING IS THAT
SHOWERS AND THUNDERSTORMS SHOULD DEVELOP BETWEEN 1 AND 3 PM ACROSS
WESTERN AND CENTRAL PORTIONS OF THE CWA. A FEW OF THE STORMS MAY
BECOME STRONG TO SEVERE AS DEEP LAYER SHEAR VALUES OF 30 TO 40 KT
COMBINE WITH MLCAPES OF AROUND 1000 J/KG WHICH WOULD AID IN STORM
ORGANIZATION.

HOWEVER...THE AREA OF CLOUDINESS TO THE WEST IS A CONCERN...AS THE
WELL AS THE FACT THAT JET DYNAMICS ARE WAY BACK OVER WESTERN NY AND
WESTERN PA. MID LEVEL LAPSE RATES ARE QUITE POOR AS WELL. THESE
FACTORS MAY INDEED HINDER THE OVERALL SEVERE WEATHER THREAT BUT TIME
WILL TELL. CONVECTIVE TRENDS CONTINUE TO BE MONITORED CLOSELY. NOT
QUITE SURE ABOUT THE SECONDARY AREA OF THUNDERSTORMS ACROSS WESTERN
NY/PA AND WHERE THEY/LL END UP LATER THIS EVENING...BUT IT/S POSSIBLE
THEY COULD GET HERE. HOWEVER...CHANCES ARE JUST AS GOOD THAT THEY
WILL MISS US TO THE NW WHERE THE BEST UPPER SUPPORT SHOULD TRACK.

THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE STRONG /POTENTIALLY
DAMAGING/ WINDS AND LOCALIZED FLOODING.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM MONDAY/...
NOT MUCH DRYING OF THE HUMIDITY OVERNIGHT SO TEMPERATURES WILL BE IN
THE 60S TO AROUND 70. WITH MOIST GROUND AND A LIGHT PRESSURE
GRADIENT...WE WOULD EXPECT AREAS OF FOG TO ONCE AGAIN FORM. SHOWERS
AND THUNDERSTORMS...SOME SEVERE...WILL BE POSSIBLE THIS EVENING.
SHOWERS AND EMBEDDED THUNDERSTORMS MAY LINGER INTO MUCH OF THE NIGHT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MONDAY...
ANY LEFT OVER SCATTERED ELEVATED SHOWERS/THUNDERSTORMS SHOULD
PROBABLY BE EXITING THE COASTAL PLAIN EARLY IN THE MORNING...AS A
SHORTWAVE DEPARTS.  SUBSIDENCE BEHIND THIS SHORTWAVE WILL PROBABLY
RESULT IN DRY WEATHER ACROSS SOUTHERN NEW ENGLAND FOR MUCH OF THE
DAY UNDER PARTLY SUNNY SKIES.  HOWEVER...ENOUGH LOW LEVEL MOISTURE
AND HEATING WILL PROBABLY BE AVAILABLE TO RESULT IN MORE SCATTERED
SHOWERS/THUNDERSTORMS DEVELOPING IN THE MID TO LATE AFTERNOON
HOURS.  WIND FIELDS ARE FAIRLY IMPRESSIVE WITH 0 TO 6 KM SHEAR
VALUES OF AROUND 40 KNOTS.  HOWEVER...WE ARE CONCERNED ABOUT THE
AMOUNT OF MID LEVEL DRYING AND WEAK MID LEVEL LAPSE RATES LIMITING
POTENTIAL.  WE WILL HAVE TO WAIT AND SEE HOW THINGS EVOLVE OVER THE
NEXT 24 HOURS...BUT THERE IS THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS.  AS FOR TEMPERATURES... SOUTHWEST WINDS AND A FAIR
AMOUNT OF SUNSHINE SHOULD PUSH HIGHS INTO THE MID TO UPPER 80S AWAY
FROM THE SOUTH COAST.

MONDAY NIGHT...
UPPER TROUGH STILL REMAINS TO OUR WEST AND WE WILL CONTINUE IN A
WARM AIR ADVECTION PATTERN.  ITS ALWAYS TOUGH TO PINPOINT IF
ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS WILL DEVELOP IN THIS
SITUATION. HOWEVER...WITH WARM ADVECTION...IMPRESSIVE MID LEVEL WIND
FIELDS AND SOME ELEVATED INSTABILITY WILL GO WITH LOW CHANCE POPS.
REGARDLESS...AREAS OF FOG SHOULD ONCE AGAIN FORM WITH THE LOW LEVEL
OF THE ATMOSPHERE QUITE MOIST.  LOWS SHOULD BE MAINLY IN THE 60S.

TUESDAY...
ANY SCATTERED PRECIPITATION SHOULD EXIT OUR REGION BY EARLY TUESDAY
MORNING.  OTHERWISE...PARTLY SUNNY SKIES ARE EXPECTED FOR MUCH OF
THE DAY WITH HIGH TEMPERATURES REACHING WELL INTO THE 80S AWAY FROM
THE IMMEDIATE COAST.  THE UPPER LEVEL TROUGH FINALLY BEGINS TO APPROACH
OUR REGION AND STEEPEN OUR MID LEVEL LAPSE RATES DURING THE
AFTERNOON/EVENING. THEREFORE...WILL CONTINUE CHANCE POPS MAINLY IN
THE AFTERNOON/EARLY EVENING FOR ONE FINAL ROUND OF SCATTERED
SHOWERS/THUNDERSTORMS WITH THIS SYSTEM.

WEDNESDAY AND THURSDAY...
THE UPPER LEVEL TROUGH FINALLY BEGINS TO LOSE ITS GRIP ON OUR REGION.
HIGH PRESSURE OFF THE ATLANTIC COAST WILL PUMP A SOUTHWEST FLOW OF
RATHER WARM AIR INTO SOUTHERN NEW ENGLAND.  IT SHOULD MAINLY BE DRY
WITH PARTLY TO MOSTLY SUNNY SKIES.  AN APPROACHING COLD FRONT MAY
TRIGGER SOME SCATTERED SHOWERS/THUNDERSTORMS BY LATE THURSDAY
AFTERNOON ACROSS THE INTERIOR...BUT MOST OF THE DAY SHOULD BE DRY.
HIGH TEMPERATURES SHOULD WARM WELL INTO THE 80S AWAY FROM THE
IMMEDIATE SOUTH COAST/CAPE/ISLANDS IN A WELL MIXED ATMOSPHERE.

THURSDAY NIGHT THROUGH SATURDAY...
THE GFS AND ECMWF ARE IN CONSIDERABLE DISAGREEMENT.  THE GFS BLASTS
THE FRONT THROUGH OUR REGION THURSDAY NIGHT/EARLY FRIDAY
MORNING...WHILE THE ECMWF STALLS THE FRONT OVER OUR REGION THROUGH
SATURDAY AS A WAVE OF LOW PRESSURE RIDES UP ALONG IT.  THE ENSEMBLES
ARE SHOWING SIGNIFICANT SPREAD SO THERE IS PLENTY OF UNCERTAINTY THIS
FAR OUT.  FOR NOW WILL JUST GO WITH LOW CHANCE POPS OVER THIS PERIOD
UNTIL THINGS BECOME MORE CLEAR.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
STRATUS/FOG WILL CONTINUE TO BURN OFF EARLY THIS AFTERNOON. SHOWERS
AND THUNDERSTORMS WILL THEN DEVELOP LATER THIS AFTERNOON. THE
HEFTIEST STORMS WILL INITIALLY BE IN WESTERN NEW
ENGLAND...POTENTIALLY AFFECTING BAF AND BDL EARLIEST AND SHIFTING
EAST NEAR MHT AND ORH. THESE STORMS WILL CARRY THE POTENTIAL FOR
LOCALLY STRONG WIND GUSTS OF 40-50 KNOTS...AND ALSO HEAVY DOWNPOURS
THAT WOULD BRING BRIEF LIFR CIGS AND VSBYS.

IN THE VERY LATE AFTN AND EVENING THESE WILL SHIFT EAST INTO THE
COASTAL PLAIN...WITH BOS AND PVD AT RISK.

THERE WILL STILL BE SHOWERS AND TSTMS AROUND DURING THE NIGHT IN ALL
SECTIONS...BRINGING MVFR AND IFR CONDITIONS. LATE AT NIGHT THE MOIST
CONDITIONS AND LIGHT WIND WILL ALLOW AREAS OF FOG TO AGAIN FORM.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY AND TUESDAY...TIMES OF MVFR/IFR CONDITIONS IN LOW CLOUDS/FOG
AS WELL AS SCATTERED SHOWERS/THUNDERSTORMS.  THIS WILL ALSO BE
INTER-MIXED WITH VFR CONDITIONS.

WEDNESDAY AND THURSDAY...MAINLY VFR.

&&

.MARINE...
INCREASING WIND TODAY AS A COLD FRONT APPROACHES FROM THE WEST.
SUSTAINED WIND SHOULD REACH INTO THE TEENS...AND THE GUST POTENTIAL
INDEPENDENT OF ANY THUNDERSTORMS WILL BE IN THE MID 20S ON PARTS OF
THE SOUTHERN AND SOUTHEAST WATERS. WE WILL EXPAND SMALL CRAFT
ADVISORIES INTO RI SOUND AND BLOCK ISLAND SOUND...AND INTO THE
EASTERN OUTER WATERS.

THE RIP CURRENT THREAT LOOKS TO BE MODERATE ON SOUTH-FACING BEACHES
FOR THIS AFTERNOON. THE FORECAST MODELS ARE GENERALLY TOO ROBUST WITH
WINDS AND SEAS IN SOUTHERLY FLOW AND TODAY APPEARS TO BE NO
EXCEPTION. HAVE THEREFORE CANCELED THE HIGH SURF ADVISORY FOR MARTHAS
VINEYARD FOR TODAY. HOWEVER...A MODERATE RISK OF RIP CURRENTS IS
STILL A VERY REAL THREAT ON ALL SOUTH-FACING BEACHES TODAY.

OUTLOOK...MONDAY THROUGH THURSDAY...

WNA MODEL CONTINUES TO OVER FORECAST WAVE HEIGHTS WITH THE INVERSION
OVER THE WATERS SO WE UNDERCUT THEM.  HOWEVER...PERSISTENT SOUTHWEST
FLOW WILL RESULT IN SCA SEAS FOR OUR SOUTHERN OUTER-WATERS OVER MUCH
OF THIS TIME.  SEAS SHOULD GENERALLY BE IN THE 4 TO 7 FOOT RANGE
ACROSS THESE WATERS.  SOUTH TO SOUTHWEST 20 TO 25 KNOT WIND GUSTS
ARE EXPECTED MONDAY AND TUESDAY AFTERNOONS ACROSS THE SOUTHERN
WATERS.  IN ADDITION...AREAS OF DENSE FOG DURING THE OVERNIGHT HOURS
THROUGH TUESDAY MORNING WILL REDUCE VISIBILITIES FOR MARINERS.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES UP TO 2 INCHES ARE LIKELY TODAY.
THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS...WITH RAINFALL RATES OF 1 TO 2
INCHES PER HOUR...AND RESULTANT FLOODING OF URBAN/POOR DRAINAGE AREAS
AND SMALL CREEKS AND STREAMS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY
     FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR ANZ254-255.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT MONDAY
     FOR ANZ235-237.

&&

SYNOPSIS...WTB/FRANK
NEAR TERM...EKSTER
SHORT TERM...WTB/EKSTER
LONG TERM...FRANK
AVIATION...WTB/EKSTER/FRANK
MARINE...WTB/EKSTER/FRANK
Hazardous weather outlook, Jun 29, 10:07 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1007 AM EDT SUN JUN 29 2008

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-301415-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
1007 AM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TO THE NORTHWEST OF A BOSTON
TO PROVIDENCE LINE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR
ANY SEVERE WEATHER WILL BE ACROSS SOUTHERN NEW HAMPSHIRE...WESTERN
MASSACHUSETTS AND CONNECTICUT BETWEEN 4 PM AND 11 PM. THE MAIN THREAT
WITH ANY SEVERE THUNDERSTORM WOULD BE DAMAGING STRAIGHT LINE WIND
GUSTS ALTHOUGH ISOLATED LARGE HAIL IS ALSO POSSIBLE.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP MAY CONTAIN DANGEROUS
CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. THIS MAY RESULT
IN LOCALIZED URBAN AND POOR DRAINAGE STREET FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY AND
TUESDAY. IT IS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE...BUT
THAT WILL DEPEND ON TIMING AND THE AMOUNT OF INSULATION WE RECEIVE
WHICH REMAINS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

ANZ230>237-250-254-255-301415-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1007 AM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS REMAIN POSSIBLE AT TIMES ON MONDAY AND
TUESDAY.

IN ADDITION...AREAS OF DENSE FOG MAY AFFECT THE WATERS DURING THE
OVERNIGHT HOURS THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

MAZ020>024-RIZ006>008-301415-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1007 AM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ON SOUTH-FACING
BEACHES TODAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS
THIS AFTERNOON AND EVENING.

IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY
INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Special weather statement, Jun 29, 2:54 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT SUN JUN 29 2008

CTZ002-291945-
HARTFORD CT-
254 PM EDT SUN JUN 29 2008

AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 11 MILES SOUTHWEST OF BURLINGTON...OR ABOUT 9 MILES NORTHWEST OF
WATERBURY...MOVING NORTHEAST AT 37 MPH.

THE THUNDERSTORM WILL BE NEAR...BURLINGTON BY 310 PM EDT...CANTON AND
AVON BY 320 PM EDT...SIMSBURY AND GRANBY BY 330 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:34 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region26 min
Jun 29, 3:48 PM EDTSevere Thunderstorm WarningBOX27 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.